Alert archive / Florida / Coastal Flood Statements in 2022
Coastal Flood Statement 4, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Jan 17, 2022, 12:04 PM EST for Monroe County, Florida. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2022, 12:04 PM EST (17:04 UTC)
- Expired
- Jan 17, 2022, 4:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WHUS42 KKEY 171704 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1204 PM EST Mon Jan 17 2022 FLZ076-077-172200- /O.EXP.KKEY.CF.S.0003.000000T0000Z-220117T1700Z/ /O.NEW.KKEY.CF.S.0004.220117T1704Z-220117T2200Z/ Monroe Upper Keys-Monroe Middle Keys- 1204 PM EST Mon Jan 17 2022 * WHAT...Minor saltwater flooding expected to persist due to west to northwest winds piling water up within the Bayside communities. The Vaca Key National Ocean Service gauge continues to measure water levels one to one and a half feet above the predicted tide. * WHERE...Middle and Upper Florida Keys. * WHEN...Through this afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
1 follow-up statement
988 WHUS42 KKEY 172100 CFWKEY Coastal Hazard Message National Weather Service Key West FL 400 PM EST Mon Jan 17 2022 FLZ076-077-172200- /O.CAN.KKEY.CF.S.0004.000000T0000Z-220117T2200Z/ Monroe Upper Keys-Monroe Middle Keys- 400 PM EST Mon Jan 17 2022 The Coastal Flood Statement is cancelled for the Upper and Middle Keys. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Jan 17, 8:59 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jan 17, 8:59 AM EST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Key West FL 859 AM EST Mon Jan 17 2022 .DISCUSSION... Visible satellite imagery this morning revealed a rather robust stratocu field across the islands and coastal waters; especially thick over the Florida Straits. Key West radar is finding some sprinkles from the cloud deck, but probably none of these showers will amount to measurable rainfall. A strong subsidence inversion (8 degrees) is evident on the Key West morning sounding, with a base near 6 kft, which is the ceiling of the stratocu deck. Winds at Smith Shoal Light are still near 20 knots out of the northwest, but otherwise winds have calmed to 10 to 15 knots at the CMAN stations along the reef. Regardless, seas remain above SCA criteria in the Gulf waters outside of nearshore waters, and in the western Florida Straits waters. For this reason a SCA will remain in effect for portions of the Florida Keys waters through the morning update. Cooler and drier air is still filtering into the Keys, with dewpoint temperatures currently in the mid 50s. Temperatures have remained near 70 under the cloud deck, but will probably only increase a degree or two through the day. If the cloud deck breaks this evening, temperatures could dip into the lower 60s over the larger island in the Keys once the winds lay day and allow some decent radiation cooling. In the upper Keys, cooler temperatures advecting off the mainland could drop temps in the mid 50s. Otherwise, the current forecast appears to be on track, so no major updates to the forecast are expected this morning. && .MARINE... Although winds have begun to decrease along the reef, seas in our Gulf waters and western Florida Straits will take several hours to fall below small craft advisory criteria (7 feet). Therefore, the advisory will likely remain through the day, but should be removed later this afternoon or early evening. Moderate to fresh winds will persist out of the northwest through the day, and begin to clock to the northeast tomorrow morning in gentle to moderate flow. && .AVIATION... VFR conditions will prevail through this afternoon and evening at both the Key West and Marathon terminals. Periods of VFR ceilings in the neighborhood of FL060 will persist through the morning hours and possible into the early afternoon, as a deck of stratocumulus resides over the Keys and coastal waters, with cloud tops below FL070. Near surface winds will be out of the northwest near 12 knots, with occasional gusts near 20 knots. Winds will begin to decrease this evening and overnight, as they slowly clock to the northeast, then east by Wednesday. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ033>035-044-054-055-073>075. && Public/Marine/Fire...Devanas Aviation/Nowcasts....Devanas Data Acquisition.....MRR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 17, 5:16 AM EST, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 516 AM EST Mon Jan 17 2022 FLZ076>078-GMZ031>035-042>044-052>055-072>075-181015- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 516 AM EST Mon Jan 17 2022 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Winds are not as strong as they were last evening, but magnitudes remain near 20 knots for portions of the Florida Keys west of the Seven Mile Bridge. Also, large seas continue to spread southeast into areas of the Florida Keys with exposure to the Gulf of Mexico. The Satan Shoal CDIP wave buoy detects large seas coming from the west-southwest, highlighting the refraction of the large seas back to the northeast for areas of Hawk Channel. A Small Craft Advisory for seas may be be required through tonight. Coastal Flood Statement remains in effect for the Middle and Upper Keys. If water levels rise a few more inches across the Upper Keys, a Coastal Flood Advisory may be required. Water levels should begin to subside tonight and Tuesday. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
Nearby
Coastal Flood Statements in Florida, 2022Every coastal flood statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.